Hey there! Sign in to join this conversationNew here? Join for free
x Turn on thread page Beta

Pill question.. watch

Announcements
    • Thread Starter
    Offline

    1
    ReputationRep:
    Straight to the point I've been on Dianette for nearly 2 and a half years now. I went on it for my acne, (I also use it for contraception) because it was quite bad. Anyway, it's worked fantastically and my skin is great for a 16 year old :p:

    I have 2 packs left - well I've started one of them today. I think I'm going to have to come off it when I go to the Dr's. next, because I've been on it longer than is recommended. Thing is, I'm dreading coming off it because I'm scared my skin is gonna "kaboom!", which it probbaly will after a month, 2 if I'm lucky.

    Do any of you have a good recommendation of a brand of pill I could ask the Dr. for? I've heard of something called Micro-something 30? Is that good for acne problems? What's that like for side effects? I.e, weight gain, head aches?

    I'd appreciate any input of your experiences, thanks in advance!
    Offline

    1
    ReputationRep:
    Sorry if this is a bit unhelpful, but I think it really depends on the person as to how they react to different pills. They all have tons of possible side effects, it just totally depends! Microgynon 30 is the 'standard' combined pill that most people start off on, and it's been brilliant for me. I just came off it last month and other than a pretty nasty period (like they were before basically), I've had no other effects. Then again, there weren't any side effects when I went on it other than my breasts suddenly growing! However, I know plenty of people who have reacted badly to it and had to try different pills.

    Hopefully your skin will be alright though, it might be a bit worse than you're used to but now you're older your hormones might have balanced out more anyway. The only solution is to try different pills, although do some research as there probably are ones that have a reputation for being better for skin problems. - sorry I don't know which they are!
    • #1
    #1

    (Original post by Katia)

    Do any of you have a good recommendation of a brand of pill I could ask the Dr. for? I've heard of something called Micro-something 30? Is that good for acne problems? What's that like for side effects? I.e, weight gain, head aches?
    Do you mean microgynon 30? Not sure that's the correct spelling, but hey :rolleyes: It works for acne, yes. One side effect is your boobs going up a size or so!
    • Thread Starter
    Offline

    1
    ReputationRep:
    Lol, Dianette made my boobs go up a size or 2 I was wearing something like a 32B and all of a sudden I was a 32D. Bonus

    ----------

    Anyway's, thanks for your help, I'll ask the Doc about Microgynon, cheers!
    Offline

    1
    ReputationRep:
    I was on dianette for over a year, then had to come off it because your not supposed to be on it for ages and now am on yasmin, and my skins not as good as with dianette, but still loads better than before it. i think yasmin seems to be the standard pill to go on after dianette, but its quite expensive so i suppose it depends on the dr. Microgynon 30 is the standard pill they put you on if you want the pill for contraception reasons/lighter periods as its the cheapest, but I don't think its usually used for bad skin.
    • Thread Starter
    Offline

    1
    ReputationRep:
    Cheers, dreamer86. I'll mention Yasmin to the Dr. and see what he says. I know I shouldn't have been on Diantee for so long :s 18 month's I think is the "standard" time.
    Offline

    0
    ReputationRep:
    When I first went on the pill they tried started me on Dianette, but I'd heard so many horror stories about it I refused, and so I'm on microgynon 30. Haven't had any major side affects, except my boobs grew a bit (not as much as 2 sizes tho! :frown: ). Didn't do anything for my skin, though
    Offline

    1
    ReputationRep:
    im on overanette and its not 2 bad
    Offline

    11
    ReputationRep:
    (Original post by Katia)
    Cheers, dreamer86. I'll mention Yasmin to the Dr. and see what he says. I know I shouldn't have been on Diantee for so long :s 18 month's I think is the "standard" time.
    They might be a bit reluctant to prescribe you Yasmin as it costs the NHS a lot more per pack. It's a good one though, definitely. Not too sure about its effects on acne though.
    Offline

    0
    ReputationRep:
    (Original post by Katia)
    Straight to the point I've been on Dianette for nearly 2 and a half years now. I went on it for my acne, (I also use it for contraception) because it was quite bad. Anyway, it's worked fantastically and my skin is great for a 16 year old :p:

    I have 2 packs left - well I've started one of them today. I think I'm going to have to come off it when I go to the Dr's. next, because I've been on it longer than is recommended. Thing is, I'm dreading coming off it because I'm scared my skin is gonna "kaboom!", which it probbaly will after a month, 2 if I'm lucky.

    Do any of you have a good recommendation of a brand of pill I could ask the Dr. for? I've heard of something called Micro-something 30? Is that good for acne problems? What's that like for side effects? I.e, weight gain, head aches?

    I'd appreciate any input of your experiences, thanks in advance!
    Try eating vitamin B5. Just... try it, I think it works.
    • #2
    #2

    who pays for the pill is it the NHS or do the public pay if your over 18? thanks
    Offline

    2
    ReputationRep:
    (Original post by Anonymous)
    who pays for the pill is it the NHS or do the public pay if your over 18? thanks
    The NHS pay whatever age you are.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: April 15, 2006
Poll
Do you agree with the proposed ban on plastic straws and cotton buds?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.